MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. MAXI TWIN; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. MAXI TWIN; LIFT, PATIENT, NON-AC-POWERED
Model Number KTBB4BSX2WW
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fall (1848); Head Injury (1879)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided upon investigation conclusion.
 
Event or Problem Description
The patient was transfer with maxi twin passive floor lift and sling (maa4000m-xxl, serial number (b)(6)).During the transfer the sling left clip detached and patient fell out of the device.The caregivers were lifted one thigh of the patient when positioning above the bed at the time when the event occured.Head injury confirmed and hospitalization of the patient after the event.
 
Additional Manufacturer Narrative
The arjo representative was informed about an event involving a maxi twin device and a sling clip ( model no: ma4000m-xxl, serial number: (b)(6).It was reported that during a patient transfer the left clip detached and the patient fell out from the device.On (b)(6), the sales representative had meeting with the customer where it was confirmed that the patient sustained head injury which required hospitalization.After the event the device was inspected by arjo representative.During the testing it was confirmed that no device or sling malfunction was found.Moreover during the interview the customer stated that caregivers during transfer lifted one thigh of the patient when positioning above the bed, the instruction for use for maxi twin device includes information that: "to position the resident over the bed, use the lift handles, do not pull the sling.The resident suspended in sling should always remain in the center of gravity." once the clips are installed and the lifting has begun, the tension present during the transfer maintains a downward force on the clips ensuring they remain in the desired location on the lugs.On the maxi twin, the ¿mushroom shape¿ of the clip at the end of the lug ensures that the clip cannot become detached.Therefore, it is unlikely that clip go inward because it is stopped by the metal frame of the spreader bar.It cannot go outward because it is stopped by the metal end stop of the clip attachment lug.It cannot go downward as it is suspended on clip attachment lug, and it cannot go upward because it is pulled down by the weight of the patient.To pull out a clip under tension, a force in the opposite direction greater than the one applied by the gravity of the person's weight would be required e.G.Detaching the sling clip manually.In the reported case, it was indicated that the caregivers lifted one thigh of the patient during transfer.This might have led to the clip detachment.To sum up, the arjo floor lift and clip sling were used as a system during the patient transfer.The clip detached from the lift spreader bar and from that perspective system did not meet its performance specification.We decided to report this complaint to the competent authorities due to the clip detachment during use.

Brand Name
MAXI TWIN
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key18834847
Report Number3007420694-2024-00063
Device Sequence Number20697539
Product Code FSA
UDI-Device Identifier05055982787154
UDI-Public(01)05055982787154(11)230424
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberKTBB4BSX2WW
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown